Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Oct 15, 2012, 3:08 PM EDT for Colleton County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2012, 3:08 PM EDT (19:08 UTC)
- Expired
- Oct 15, 2012, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 51 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS82 KCHS 151908 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 308 PM EDT MON OCT 15 2012 SCZ043-048>050-151945- BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 308 PM EDT MON OCT 15 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 345 PM EDT... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR DALE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BENNETTS POINT...DALE AND GARDENS CORNER... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3252 8031 3249 8076 3263 8078 3281 8037 TIME...MOT...LOC 1908Z 255DEG 29KT 3257 8069 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Oct 15, 2:30 PM EDT, 38 minutes earlier.
Area forecast discussion, Oct 15, 2:30 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT MON OCT 15 2012
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON AND PUSH
OFFSHORE THIS EVENING. WEAK HIGH PRESSURE WILL THEN RETURN THROUGH
MID WEEK. ANOTHER COLD FRONT IS EXPECTED TO APPROACH THE EAST
COAST LATE IN THE WEEK...FOLLOWED BY HIGH PRESSURE NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LARGE AREA OF LOW PRESSURE CONTINUES TO TRACK FROM THE GREAT
LAKES TO THE NORTHEASTERN UNITED STATES THIS AFTERNOON WITH A
TRAILING COLD FRONT ORIENTED SOUTH/SOUTHWEST TO THE GULF OF MEXICO.
EXPECT THE COLD FRONT TO BEGIN PUSHING THROUGH THE FORECAST AREA
THIS AFTERNOON IN A MODERATELY UNSTABLE AIRMASS CHARACTERIZED BY
SFC DEWPTS IN THE MID/UPPER 60S AND SBCAPES BETWEEN 1500-2500
J/KG. THIS IS COMBINATION WITH BULK SHEAR VALUES BETWEEN 30-40 KTS
AND STRONG FORCING ASSOCIATED WITH A VIGOROUS H5 SHORTWAVE AND A
H25 JET STILL FAVORS A SMALL WINDOW OF ISOLATED SEVERE STORMS THIS
EVENING...WITH THE GREATEST TIME AND AREA OF CONCERN OCCURRING
BETWEEN 4-8 PM OVER SOUTHEAST SOUTH CAROLINA COUNTIES THIS
EVENING. HOWEVER...EXPECT OVERALL COVERAGE TO REMAIN ISOLATED IN
NATURE GIVEN EXPANSIVE CLOUD COVER...THE TIMING OF FROPA NEAR
SUNSET...AND THE LOSS OF PEAK DIURNAL HEATING. SHOULD A FEW
STRONGER STORMS DEVELOP...UNIDIRECTIONAL PROFILES ORIENTED
PARALLEL TO THE COLD FRONT SUGGEST A QUASI-LINEAR CONVECTIVE
MODE...WITH DAMAGING WINDS GUSTS BEING THE PRIMARY CONCERN.
ALTHOUGH CLOUD COVER WILL REMAIN AN ISSUE...TEMPS WILL PEAK IN THE
LOWER 80S OVER MOST AREAS. EXPECT ANY SHOWER/THUNDERSTORM ACTIVITY
TO DIMINISH QUICKLY AFTER SUNSET THIS EVENING WITH DIURNAL HEAT
LOSS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...A BROKEN LINE OF ISOLATED-SCATTERED TSTMS WILL BE
PUSHING OFF THE COAST BY LATE AFTERNOON OR SUNSET AS A COLD FRONT
APPROACHES. THE FRONT IS ON TARGET TO PUSH OFFSHORE BY MID EVENING
WITH MODEST COLD AIR ADVECTION INITIATING QUICKLY THEREAFTER. THE
RISK FOR SHOWER/TSTMS WILL QUICKLY END WITH THE PASSAGE OF THE
FRONT AS STRONG DOWNWARD MOTION OCCURS IN THE WAKE OF THE PASSING
SHORTWAVE. RAPID CLEARING WILL ALSO ENSUE WITH TEMPERATURES
DROPPING INTO THE UPPER 40S WELL INLAND TO THE MID-UPPER 50S AT
THE BEACHES BY SUNRISE TUESDAY.
TUESDAY...SURFACE HIGH PRESSURE WILL BUILD FROM THE WEST IN THE WAKE
OF THE DEPARTING COLD FRONT...WHILE FAIRLY ZONAL FLOW DEVELOPS ALOFT
THROUGH MID DAY. COOL AND DRY AIR WILL ACCOMPANY THE SURFACE
HIGH...AND DESPITE ABUNDANT SUNSHINE...NORTHEAST FLOW WILL SUPPRESS
MAX TEMPERATURES IN THE LOW TO MID 70S. THE AXIS OF THE SURFACE HIGH
WILL RAPIDLY SHIFT TOWARD THE COASTLINE DURING THE AFTERNOON
HOURS...WITH THE ZONAL FLOW EVENTUALLY REPLACED BY SHORTWAVE ENERGY
TRACKING ACROSS THE GULF COAST STATES OVERNIGHT. HIGH LEVEL CLOUDS
COULD SHIFT INTO THE REGION AS A RESULT...POTENTIALLY IMPACTING
RADIATIONAL COOLING DURING THE PRE DAWN HOURS WEDNESDAY MORNING.
WILL CONTINUE TO FORECAST LOW TEMPERATURES IN THE UPPER 40S INLAND
TO THE MID 50S ALONG THE COAST...HOWEVER ADJUSTMENTS MAY BE NEEDED
DEPENDING ON IMPACTS OF CIRRUS COVERAGE.
WEDNESDAY...THE TRANSIENT SHORTWAVE WILL LIFT OFF THE SOUTHEAST
COASTLINE DURING THE AFTERNOON. THE AXIS OF THE SURFACE HIGH WILL
STEADILY DRIFT FARTHER INTO THE ATLANTIC...ALLOWING SURFACE FLOW
TO VEER TO THE EAST/SOUTHEAST AS THE DAY PROGRESSES INTO THE
EVENING. EXPECT TEMPERATURES TO MODERATE AS A RESULT...WITH HIGH
TEMPERATURES WARMING BACK TO SEASONAL NORMALS IN THE UPPER 70S.
WITH DEEP LAYER DRY AIR REMAINING IN PLACE AHEAD OF AN APPROACHING
COLD FRONT FROM THE WEST...WILL MAINTAIN RAIN FREE CONDITIONS
WEDNESDAY.
THURSDAY...AN IMPRESSIVE UPPER LOW WILL STRENGTHEN OVER THE
GREAT LAKES REGION...SPAWNING A GENERALLY CO-LOCATED SURFACE
LOW. THE ASSOCIATED COLD FRONT APPEARS TO BECOME QUITE DETACHED
FROM THE MAIN SYSTEM...AND THE BAND OF PRECIPITATION LOSES STEAM
AS IT SHIFTS EAST DURING THE DAYTIME HOURS. ALTHOUGH THE LATEST
GFS AND ECMWF MODEL SOLUTIONS QUICKLY DIVERGE THURSDAY
NIGHT...THERE IS SOME AGREEMENT FOR THE AFTERNOON PERIOD THAT
PRECIPITATION WILL REMAIN TO THE WEST OF THE FORECAST AREA. THUS
PREFER TO REMAIN RATHER CONSERVATIVE WITH RAIN CHANCES AND CAP
POPS BELOW 15 PERCENT INTO THE EARLY EVENING. WARM ADVECTION AND
SOUTHERLY FLOW AHEAD OF THE APPROACHING FRONT WILL ALLOW
TEMPERATURES TO RISE WELL ABOVE SEASONAL NORMALS...PEAKING IN THE
LOW TO PERHAPS MID 80S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
MEDIUM RANGE NUMERICAL MODEL SOLUTIONS BEGIN TO DIVERGE QUITE A
BIT THURSDAY NIGHT THROUGH AT LEAST LATE FRIDAY...REGARDING THE
PROGRESSION OF THE APPROACHING COLD FRONT AND ASSOCIATED
SHOWER/THUNDERSTORM POTENTIAL. HAVE ATTEMPTED TO BLEND SOLUTIONS
WHERE THERE IS SOME CONSISTENCY...WHILE ALSO MAINTAINING A BIT OF
PERSISTENCE WITH PREVIOUS FORECASTS. AS SUCH...WILL INDICATE BEST
RAIN CHANCES THURSDAY NIGHT WHEN THE FRONT IS EXPECTED TO BE
LOCATED DIRECTLY OVER THE FORECAST AREA. WILL KEEP JUST A SLIGHT
CHANCE OF SHOWERS MENTIONED THROUGH FRIDAY AFTERNOON TO ACCOUNT
FOR SLOWER SOLUTIONS THAT SUGGEST UPPER LEVEL ENERGY COULD STRETCH
FARTHER SOUTH AND SWEEP THROUGH LATER. ONCE THE FRONT DOES CROSS
INTO THE ATLANTIC...SURFACE HIGH PRESSURE WILL AGAIN PREVAIL AND
SUPPORT A DRY FORECAST FOR THE WEEKEND AND POSSIBLY INTO EARLY
NEXT WEEK. HIGH TEMPERATURES WILL GENERALLY BE IN THE 70 DEGREE
RANGE THROUGH THE EXTENDED PERIOD...WITHIN A FEW DEGREES OF
CLIMATOLOGICAL NORMALS. LOW TEMPERATURES WILL BE COOLEST BEHIND
THE FRONT AND WITHIN BUILDING HIGH PRESSURE FRIDAY AND SATURDAY
NIGHT...FALLING INTO THE UPPER 40S WELL INLAND TO THE MID 50S
ALONG THE COAST.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD...BUT ISOLATED
TO SCATTERED SHOWERS/THUNDERSTORMS ASSOCIATED WITH AN APPROACHING
COLD FRONT COULD BRIEFLY REDUCE VISIBILITIES THIS AFTERNOON. THERE
REMAIN SOME UNCERTAINTIES ON TIMING AND COVERAGE...BUT CHANCES FOR
ANY DIRECT IMPACTS FROM THUNDERSTORMS ARE STILL HIGHER AT KCHS THAN KSAV.
THEREFORE...HAVE MAINTAINED A SHORT TEMPO GROUP OF TSRA AT KCHS
WHILE ONLY MENTIONING VCSH AT KSAV AT THIS POINT. WINDS WILL
CONTINUE TO VEER OVERNIGHT AS SKIES QUICKLY CLEAR BEHIND THE
DEPARTING FRONT. A NORTH TO NORTHEASTERLY FLOW WILL PREVAIL THROUGH
THE DAY ON TUESDAY.
EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE LEVEL.
&&
.MARINE...
CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH
THIS EVENING WITH SOUTHWEST WINDS AHEAD OF A COLD FRONT
APPROACHING FROM THE WEST. IN GENERAL...WINDS GENERALLY REMAIN
10-15 KT...ALTHOUGH SOME LOCALIZED ENHANCEMENTS COULD OCCUR IN THE
CHARLESTON HARBOR AND ALONG THE LOWER SOUTH CAROLINA COAST AS A
ROBUST RESULTANT TAKES SHAPE. SEAS WILL RANGE FROM 2-3 FT IN THE
NEARSHORE WATERS TO 4-5 FT IN THE OFFSHORE WATERS.
TONIGHT...WINDS WILL QUICKLY TURN OFFSHORE WITH THE PASSAGE OF A
COLD FRONT THIS EVENING. SPEEDS WILL QUICKLY RAMP UP WITH THE
INITIATION OF POST-FRONTAL COLD AIR ADVECTION. WINDS LOOK TO PEAK
15-20 KT NEARSHORE WATERS AND 20-25 KT OFFSHORE WATERS BY LATE
EVENING WHICH WILL PERSIST THROUGH SUNRISE. SEAS WILL
CORRESPONDINGLY BUILD BEYOND 20 NM WHERE A LONGER FETCH WILL
OCCUR. EXPECT SEAS TO REACH OVER 6 FT OVER THE GEORGIA OFFSHORE
LEG. PLAN TO HOIST A SMALL CRAFT ADVISORY FOR 20-25 KT WINDS AND
SEAS 6 FT OR GREATER FOR THIS AREA BEGINNING AROUND 10 PM TONIGHT.
THERE ARE SOME HINTS THAT THERE COULD BE FREQUENT GUSTS TO 25 KT
ACROSS ALL NEARSHORE LEGS TONIGHT...BUT CONFIDENCE IS NOT HIGH
ENOUGH AT THIS TIME TO RAISE ADVISORIES THERE. THE DAY CREW WILL
REVISIT THIS LATER TODAY ONCE THE 12Z GUIDANCE IS RECEIVED AND
PROCESSED.
TUESDAY THROUGH FRIDAY...NORTHEAST FLOW WILL REMAIN ELEVATED
TUESDAY MORNING...BEFORE BUILDING HIGH PRESSURE SUPPORTS A
DIMINISHING PRESSURE GRADIENT INTO MID WEEK. GRADUALLY VEERING
WINDS ARE EXPECTED TO DROP TO 10 KT OR LESS BY WEDNESDAY. WAVE
HEIGHTS WILL INCLUDE SWELL COMPONENT FROM DISTANT TROPICAL CYCLONE
RAFAEL BY TUESDAY NIGHT...KEEPING SEAS AS HIGH AS 4 TO 6 FT
TUESDAY NIGHT...AND 3 TO 5 FT WEDNESDAY. ANOTHER COLD FRONT WILL
BE APPROACHING FROM THE WEST THURSDAY INTO FRIDAY...AND SOUTHERLY
FLOW IS EXPECTED TO INCREASE AS A RESULT. HOWEVER...SMALL CRAFT
ADVISORY CONDITIONS TO NOT APPEAR LIKELY LATE IN THE WEEK AT THIS
POINT.
RIP CURRENTS...ALTHOUGH THE FLOW IS GENERALLY OFFSHORE OR AT BEST
PARALLEL TO THE COAST...LINGERING 2-3 FOOT SWELLS EVERY 8-9 SECONDS
AND THE ASTRONOMICAL INFLUENCES WILL LEAD TO A MODERATE RISK OF RIP
CURRENTS AT ALL BEACHES.
&&
.TIDES/COASTAL FLOODING...
TIDE LEVELS WILL REMAIN ELEVATED INTO THE MIDDLE OF THE WEEK
MAINLY DUE TO THE PERIGEAN SPRING TIDE. THERE IS A GOOD CHANCE
THAT TIDES WILL BE HIGH ENOUGH TO PRODUCE SOME INUNDATION OF SALT
WATER IN NORMALLY FLOOD PRONE AREAS THROUGH AT LEAST WEDNESDAY OR
THURSDAY. AS A RESULT...COASTAL FLOOD ADVISORIES WILL LIKELY BE
NEEDED FOR AT LEAST FOR THE TIMES AROUND THE MORNING HIGH TIDE
EACH DAY.
&&
.EQUIPMENT...
KCLX UPGRADE TO DUAL POLARIZATION WILL BEGIN WEDNESDAY...OCTOBER
17TH. RADAR DATA WILL NOT BE AVAILABLE DURING THE INSTALLATION AND
TESTING PHASE OF THE UPGRADE WHICH COULD LAST UP TO 2 WEEKS.
USERS ARE URGED TO UTILIZE ADJACENT RADARS DURING THE UPGRADE...
WHICH INCLUDE KLTX...KCAE...KJGX...KVAX AND KJAX.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EDT
WEDNESDAY FOR AMZ374.
&&
SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...
LONG TERM...
AVIATION...JHP/
MARINE...DPB/
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Oct 15, 11:20 AM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1120 AM EDT MON OCT 15 2012 GAZ117-119-139-141-SCZ048>051-161100- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1120 AM EDT MON OCT 15 2012 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT LOCATIONS IN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY AS A COLD FRONT APPROACHES FROM THE WEST. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST NORTH OF INTERSTATE 16. THIS INCLUDES COMMUNITIES SUCH AS STATESBORO...SYLVANIA AND MILLEN IN GEORGIA...AS WELL AS ALLENDALE...HAMPTON...WALTERBORO... BEAUFORT...MONCKS CORNER...SAINT GEORGE AND THE CHARLESTON METRO AREA IN SOUTH CAROLINA. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON UNTIL SUNSET. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD SEVERE THUNDERSTORM WATCHES OR WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COASTAL FLOODING...TIDE LEVELS WILL BE ELEVATED INTO THE MIDDLE OF THE WEEK MAINLY DUE TO ASTRONOMICAL EFFECTS. THERE IS A CHANCE THAT TIDES WILL BE HIGH ENOUGH TO PRODUCE SOME INUNDATION OF SALTWATER IN THE NORMALLY FLOOD PRONE AREAS. COASTAL FLOOD ADVISORIES WILL LIKELY BE NEEDED AT LEAST AROUND THE TIMES OF THE MORNING HIGH TIDE THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ052-161100- TIDAL BERKELEY- 1120 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT LOCATIONS IN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY AS A COLD FRONT APPROACHES FROM THE WEST. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST NORTH OF INTERSTATE 16. THIS INCLUDES COMMUNITIES SUCH AS STATESBORO...SYLVANIA AND MILLEN IN GEORGIA...AS WELL AS ALLENDALE...HAMPTON...WALTERBORO... BEAUFORT...MONCKS CORNER...SAINT GEORGE AND THE CHARLESTON METRO AREA IN SOUTH CAROLINA. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON UNTIL SUNSET. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD SEVERE THUNDERSTORM WATCHES OR WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COASTAL FLOODING...TIDE LEVELS WILL BE ELEVATED INTO THE MIDDLE OF THE WEEK MAINLY DUE TO ASTRONOMICAL EFFECTS. THERE IS A CHANCE THAT TIDES WILL BE HIGH ENOUGH TO PRODUCE SOME INUNDATION OF SALTWATER IN THE NORMALLY FLOOD PRONE AREAS. COASTAL FLOOD ADVISORIES WILL LIKELY BE NEEDED AT LEAST AROUND THE TIMES OF THE MORNING HIGH TIDE THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-161100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 1120 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT LOCATIONS IN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST NORTH OF INTERSTATE 16. THIS INCLUDES COMMUNITIES SUCH AS STATESBORO...SYLVANIA AND MILLEN IN GEORGIA...AS WELL AS ALLENDALE...HAMPTON...WALTERBORO... BEAUFORT...MONCKS CORNER...SAINT GEORGE AND THE CHARLESTON METRO AREA IN SOUTH CAROLINA. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON UNTIL SUNSET. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD SEVERE THUNDERSTORM WATCHES OR WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Oct 15, 2:43 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 243 PM EDT MON OCT 15 2012 SCZ045-151945- INLAND BERKELEY- 243 PM EDT MON OCT 15 2012 ...THUNDERSTORMS DEVELOPING OVER AND AROUND LAKE MOULTRIE AND EASTERN LAKE MARION THROUGH 345 PM EDT... ...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR CROSS...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BONNEAU...BONNEAU BEACH...CROSS...EASTERN LAKE MARION... LAKE MOULTRIE AND PINOPOLIS... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 35 TO 40 MPH... CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE AND EASTERN LAKE MARION. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. && LAT...LON 3344 8002 3325 7991 3318 8007 3335 8019 TIME...MOT...LOC 1842Z 246DEG 25KT 3332 8014
Special weather statement, Oct 15, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 308 PM EDT MON OCT 15 2012 SCZ043-048>050-151945- BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 308 PM EDT MON OCT 15 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 345 PM EDT... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR DALE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BENNETTS POINT...DALE AND GARDENS CORNER... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3252 8031 3249 8076 3263 8078 3281 8037 TIME...MOT...LOC 1908Z 255DEG 29KT 3257 8069
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:23 AM EDT | Small Craft Advisory | CHS | 51 hr | |
| Oct 15, 3:29 AM EDT | Coastal Flood Advisory | CHS | 6 hr | |
| Oct 15, 2:43 PM EDT | Special Weather Statement | CHS | Berkeley | 62 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.